Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Pep Hiv Drugs Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Treatment After Exposure to HIV

... What Is Post-Exposure Prophylaxis? Who Should Use PEP? Should PEP Be Used for Non-Occupational Exposure? How Is PEP Taken? What Are the Side Effects? The Bottom Line For More Information What Is Post-Exposure Prophylaxis? Prophylaxis means disease prevention. Post-exposure prophylaxis (or PEP) means taking antiretroviral medications (ARVs) as soon as possible
Ask the Experts

HIV PEP pills

I took the pep pills in may when i was taking them i was extremly naused and sick for the whole month i also noticed the my hands and feet were going numb all the time, the nurse stated that was a side effect and it would go away it is still doing...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...It would be extremely unusual to develop HIV drug related neuropathy acutely involving hands and feet after 4 weeks of PEP and then have the condition persist for > 6 months. I recommend a medical/neurologic evaluation looking for other... Read more »

PEP treatment

Hi,I recently did 9 days of PEP treatment and stopped because the doctor said that it would not help me as my exposure was at like 90 hrs and would not stop the infection if I was infected.My question is how long after you stop taking the medication...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Side effects from HIV drugs (such as stomach problems) can take many days-weeks to diminish/disappear in some patients. KH Read more »

PEP and WEIGHT LOSS

Hello,I have an important health question. I am a 27 year old female: after having unprotected vaginal intercourse (though my partner didn't ejaculate into me), I had a PEP (since I did not know my partner or whether he was seronegatif/positif)....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Short term course of HIV drugs for PEP (2-6 weeks) are very rarely associated with persistent weight loss though short term weight loss due to GI side effects Read more »

PEP Fatigue

I have recently started PEP treatment after a potential exposure. I am handling alright, except I am exhausted. I seriously can bearly stay awake. I over sleep all the time and constantly feel lethargic. What can I do to counteract this? Please...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...physician. I don't know what PEP regimen you were given; therefore I cannot comment on side effects associated with your specific HIV medications. If your physician is not experienced managing potential PEP-associated toxicities or side effects,... Read more »
Articles
AIDS InfoNet

Stopping the Spread of HIV

...two or three medications for several weeks. These drugs can decrease the risk of infection, but they have some serious side effects. Fact Sheet 156 has more information on PEP. The Bottom Line HIV does not spread easily from person to... Read more »
The Body

Innovative Widget Provides N.Y. Emergency Rooms With PEP Info

...PEP is essential in order for it to work. The animal data show that the earlier one gives PEP, the more likely it is to be effective. If you look at HIV pathogenesis, HIV can go from any type of mucosal surface into the blood in as few as five... Read more »
Project Inform

Talking to Your Doctor About nPEP

...include drugs that the source does not have resistance to and/or has not used recently. If a provider is not familiar with anti-HIV drugs, s/he should seek guidance from the National PEPline. Step Three Once a regimen is chosen, discuss side... Read more »
AIDS InfoNet

Couples With Mixed HIV Status

...can cause a serious lack of balance in the relationship. HIV can cause changes in the body (see Fact Sheet 553 .) Anti-HIV medications may have unpleasant side effects. This might give the HIV-positive partner negative feelings about their... Read more »
Connect With Others

PEP

Posted by je5872, 2 Replies
...guy on no meds when condom broke. i immediately washed and urinated. Has anyone had this experince? do they feel the PEP was effective? Read more »

New to the bulletin boards? Introduce yourself!

Posted by TheBody, 34 Replies
Welcome to The Body's "Living With HIV" forum. You'll find many supportive and knowledgeable individuals who can relate to what you're going through. Take a moment to say hi and, if you want, tell us a little bit about yourself! Read more »

In Pain, please help

Posted by Anonymous, 3 Replies
...here, made a mistake a month ago and had sex with a woman that I'm 100% positive had HIV. I used a condom but don't think it was effective because I failed to roll it up all the way and i had a open cut on the top of my penis, where the condom... Read more »

unprotected sex and currently on PEP...

Posted by Anonymous, 2 Replies
...sleeping all of the time and most recently my throat has become sore. I would like to know how much of these symptoms can be side effects from the PEP meds I'm taking? Also I have read numerous stories on this forum about symptoms and negative... Read more »